Fever? Avoid self-medication, say Experts

Experts are advising patients to exercise caution if they have a fever, nausea, vomiting, rashes, pain behind the eyes, or muscle, joint, or bone pain.

122
Medicine
Picture: Pixabay

Last Updated on November 30, 2022 by The Health Master

Lucknow: A 50-year-old man from Sultanpur had been suffering from fever and body aches for five days. He kept taking medicine from a local medical store for symptomatic relief.

Eventually, blood started oozing out from his nostrils and eyes, while red and bluish rashes popped up all over his body, along with bouts of vomiting.

The family rushed him to King George’s Medical University (KGMU). Here, doctors diagnosed him with dengue hemorrhagic fever.

“Despite best efforts, the patient is slipping into dengue shock. “We are trying to improve, but his condition is critical,” said a senior official at KGMU.

Alarmingly, as many as 140 dengue patients are currently admitted to various hospitals in the city.

Of these, 15 (11%) patients are fighting for life with dengue hemorrhagic fever or dengue shock syndrome in the city.

As per officials, 50 patients are admitted at Lokbandhu hospital, followed by Balrampur (30), KGMU (22), and SPM Civil (16), while 22 are in two prominent private hospitals.

These patients are experiencing vomiting, low platelet count, and abdominal pain.

Experts are advising patients to exercise caution if they have a fever, nausea, vomiting, rashes, pain behind the eyes, or muscle, joint, or bone pain.

Also, one must not consume any medicine without consultation. “Often people initially take medicine for fever and pain from chemist shops.

But certain medicines such as Aspirin and Dispirin may cause bleeding in dengue patients,” said Prof D Himanshu, medical superintendent, of KGMU.

The chief medical superintendent of CMS, Lokbandhu Hospital, said, “If dengue is detected, patients should take plain paracetamol tabs for fever and increase their fluid intake.”

Also, he/she should take a rest. “If the rashes worsen, the patient becomes extremely fatigued, and the fever does not subside, the patient must be rushed to the hospital immediately.”

Warning for use of Antibiotics for low-grade fever: ICMR guidelines

Scientists find new oral drug for lowering cholesterol

Let’s talk how to activate Hormones which burn fat

World में पहली बार वैज्ञानिकों ने लैब में बनाया Artificial खून, मरीजों को होगा Benefit

Lab-made Blood given to people in world-first Clinical Trial

How regular use of Aspirin can cause stomach bleeding: Study

What should you do with leftover medicines

Reasons why you should never skip breakfast

High time for Indians to stop self medication

Medicine: दवा खाने के ये नियम आपको जरूर पता होना चाहिए: Must read

For informative videos on consumer awareness, click on the below YouTube icon:

YouTube Icon

For informative videos by The Health Master, click on the below YouTube icon:

YouTube Icon
Telegram
WhatsApp
Facebook
LinkedIn
YouTube Icon
Google-news